Illinois, 2013Winter Weather in Illinois, December 29, 2013
December 29, 2013 · NWS LOT · 1 event in 1 county or zone
Freezing drizzle caused a glaze of ice to form on roads, leading to multiple cars sliding off the road into a ditch along Highway 173 near Machesney Park.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Freezing drizzle caused a glaze of ice to form on roads, leading to multiple cars sliding off the road into a ditch along Highway 173 near Machesney Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 29, 8:14 AM CST, 46 minutes earlier.
Area forecast discussion, Dec 29, 8:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 AM CST SUN DEC 29 2013
.DISCUSSION...
342 AM CST
WINTER 2013-2014 IS RETURNING THIS MORNING AFTER A BRIEF 36 HOUR
HIATUS AND THIS PRESENTS PLENTY OF FORECAST CHALLENGES THROUGH THE
START TO THE NEW YEAR. IN PARTICULAR...TEMPERATURES...WIND
CHILLS...AND MULTIPLE ACCUMULATING SNOW CHANCES ARE WHAT THE
EMPHASIS OF TIME WAS SPENT ON THIS MORNING.
THE 1006 MB SURFACE LOW ACROSS LOWER MI EARLY THIS MORNING
CONTINUES TO USHER AN ARCTIC FRONT EASTWARD...WHICH ACTUALLY IS
GETTING MORE OF A PUSH BY THE ARCTIC HIGH EVOLVING SOUTHWARD
BEHIND THE FRONT. THIS BOUNDARY WILL CLEAR THE FORECAST AREA BY
LATE MORNING AND OBSERVATIONS ACROSS EASTERN IOWA INDICATE AROUND
A 15 DEGREE DROP IN THREE HOURS WITH THE FRONT. THIS DEGREE OF
COLD AIR ADVECTION WILL LIKELY EASE SOME...BUT NONETHELESS FALLING
TEMPERATURES THROUGH THE DAY WILL OCCUR AS STRONG PRESSURE RISES
AND PRONOUNCED LOW LEVEL THICKNESS FALLS DRIVE THE BOUNDARY
EASTWARD. THE FIRST SINGLE DIGITS SHOULD ARRIVE IN NORTH CENTRAL
IL DURING MID-AFTERNOON OR SO...WITH SUBZERO READINGS LIKELY BY
MID-EVE.
THE LOW-LEVEL LAPSE RATES WILL OBVIOUSLY QUICKLY STEEPEN BEHIND
FROPA AND EARLY MORNING SATELLITE INDICATES A WIDESPREAD AREA OF
1000-1500 FT STRATOCU CIGS THAT LINE UP WELL WITH THE 1000-850MB
COLD AIR ADVECTION BEHIND THE FRONT. AMDAR SOUNDINGS FROM MSP SHOW
THIS SATURATED LAYER TO BE QUITE SHALLOW WHICH RAP...NAM...AND
LOCAL ARW SOUNDINGS INDICATE WILL INDEED BE THE CASE OVER US THROUGH
TODAY. THIS HAS APPARENTLY STILL BEEN ENOUGH TO GENERATE FLURRIES
AND OCCASIONALLY LIGHT SNOW TO OUR WEST AND NORTHWEST AS SEEN ON
OBS AND THROUGH WIDESPREAD LIGHT ECHOES ON THE ARX AND DMX RADARS.
CONDITIONS MAY BECOME MORE FAVORABLE FOR SNOW SHOWERS DURING THE
DAYTIME TODAY...AND WITH A LITTLE HELP FROM THE MID-LEVEL
VORT...WE CONTINUE TO EXPECT AT LEAST SCATTERED LIGHT SNOW
SHOWERS NAMELY ACROSS THE NORTHERN FORECAST AREA. AROUND ONE HALF
INCH THROUGH THE DAY COULD BE SEEN WITH THESE.
THE CENTER OF THE ARCTIC HIGH IS EXPECTED TO DEVELOP INTO NORTHERN
MO TONIGHT...WITH NVA AND A STRENGTHENING SUBSIDENCE INVERSION
LIKELY HELPING TO ERODE MOST CLOUDS OVER THE CWA AS THE COLUMN
CONTINUES TO DRY. THIS HIGH PLACEMENT WILL STILL ALLOW FOR SOME
WIND COMPONENT AND DANGEROUSLY COLD CONDITIONS ARE EXPECTED WITH
THE COMBINATION OF TEMPERATURES AND WIND. A WIND CHILL ADVISORY
HAS BEEN ISSUED FOR TONIGHT INTO MONDAY MORNING FOR MUCH OF THE
OUTLYING IL CWA WITH WIDESPREAD WIND CHILLS OF -20 TO -30
DEVELOPING AND PERSISTING.
GOING FORWARD INTO THE WEEK...A HANDFUL OF FACTORS ARE IN PLACE
TO CREATE WHAT IS LOOKING LIKE AN INCREASINGLY UNSETTLED PATTERN.
THE HEART OF THE HUDSON BAY TROUGH REACHES THREE STANDARDIZED
ANOMALIES BELOW NORMAL WITH REGARD TO ITS 500MB HEIGHT CENTER OF
AROUND 481DM AND CONTINUED CROSS-POLAR FLOW IS ADVERTISED THROUGH
MID-WEEK BASICALLY KEEPING ITS DEPTH ESTABLISHED. THIS IN ITSELF
ALLOWS FOR STRONG AMPLIFICATION OF THE FLOW PATTERN ACROSS CENTRAL
NORTH AMERICA. ALSO...THE JET ORIENTATION IS SUCH THAT MULTIPLE
PERTURBATIONS WILL NOT ONLY MOVE OVER THE MIDWEST/GREAT LAKES BUT
LIKELY DEEPEN AND POTENTIALLY EVEN PIVOT OVER THE AREA GIVEN THE
LOCATION OF THE BAROCLINIC ZONE. AND FINALLY THAT BAROCLINIC ZONE
IS AROUND THE DENDRITIC GROWTH ZONE MAGNITUDE AND FOR A DECENTLY
LARGE DEPTH AT TIMES WITHIN THE ENVELOPE OF FORECAST GUIDANCE.
ALL IN ALL HAVE TRIED TO REFINE DETAIL THE MOST WITH THE FIRST
WAVES ON MONDAY NIGHT AND TUESDAY NIGHT...WHICH GUIDANCE IS IN
FAIRLY GOOD AGREEMENT ABOUT TIME-WISE. DETAIL WISE SOME NOTABLE
DIFFERENCES THAT COULD YIELD TO A SHARP GRADIENT IN SNOW
PLACEMENT...WHICH WITH A TAUNT BAROCLINIC ZONE CAN CERTAINLY
HAPPEN. BOTH WAVES HAVE LIMITED OVERALL FORCING FOR EVEN PROLONGED
MODERATE SNOW...BUT HAVE GOOD POTENTIAL TO HAVE HIGHER THAN NORMAL
SNOW-TO-LIQUID RATIOS. HAVE BOOSTED POPS MONDAY NIGHT WITH AROUND
AN INCH FORECAST PRESENTLY NEAR THE WI BORDER. AGAIN THIS COULD
SHIFT NORTH OR SOUTH...BUT THE OVERALL MAXIMUM MAGNITUDE OF AROUND
1 TO MAYBE 2 INCHES HAS DECENT CONFIDENCE. FOR TUESDAY NIGHT THE
WAVE IS LESS AMPLIFIED BUT APPEARS TO HAVE FRONTOGENESIS ON ITS
SIDE TO PRODUCE A SMALLER SCALE MORE MODERATE SNOW. OBVIOUSLY
PLACEMENT ON THIS IS LOW CONFIDENCE...BUT DO HAVE SOME EARLY
PROJECTED AMOUNTS OF 1-3 INCHES WITH THIS AND IN TIME THE GRADIENT
OF SNOWFALL AMOUNTS LIKELY WILL NEED TO BE TIGHTENED UP. BUT
PLACEMENT WITH THIS IS QUITE LOW CONFIDENCE RIGHT NOW.
NEWS YEARS DAY INTO POSSIBLY THURSDAY IS LOOKING MORE ACTIVE
ACROSS THE MIDDLE OF THE COUNTRY IN MANY OF THE MODEL MEMBERS AS A
MORE ROBUST WAVE DEVELOPS TO THE WEST AND POSSIBLY OVER THE AREA.
ALMOST A COUPLED JET STRUCTURE IS ADVERTISED BY THE EC AND GFS FOR
00Z THU WHEN THE MID-LEVEL WAVE AND SURFACE LOWS ALL ARE
PROJECTED TO COME TO SHAPE IN THE REGION. WITH THE 850MB LOW EVEN
BEING ADVERTISED AS CLOSED...DEEPENING...AND SLOWLY MOVING ON THE
00Z GFS AND EC...THE ELEMENTS OF SNOW DURATION AND INTENSITY LOOK
LIKE THEY MAY BOTH BE REALIZED ACROSS SOMEWHERE IN THE REGION.
RIGHT NOW...MOST DETERMINISTIC MODELS AND THE GEFS DO FAVOR ARE
FORECAST AREA TO SEE AT LEAST SOME OF THIS AND HAVE ADDED SOME
LIKELY POPS ALREADY ON WEDNESDAY NIGHT. WAY TOO EARLY TO GET INTO
SPECIFICS AS SHIFTS WITH THIS ARE INEVITABLE. BUT SOMETHING
CERTAINLY TO KEEP AN EYE ON AS WE NEAR THE NEW YEAR.
FOR TEMPERATURES CONTINUE TO UNDERCUT A MODEL BLEND BY 2-3 DEGREES
GOING FORWARD...MOST PARTICULARLY OVER NORTH CENTRAL ILLINOIS AND
THE FAR NORTHERN CHICAGO METRO WHERE SNOW COVER REMAINS AND WILL
LIKELY ONLY INCREASE. IF SNOW COVER IS REALIZED OVER THE MUCH OF
THE AREA...THEN THE LOW TEMPERATURES ON FRIDAY AND SATURDAY
MORNINGS ARE LIKELY FAR TOO MILD.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* WIND SHIFT TO THE NORTH/NORTHEAST 15Z-16Z.
* GUSTY NORTHERLY WINDS SLOWLY TURNING BACK NORTHWEST THIS
AFTERNOON.
* MVFR CIGS THROUGH THIS EVENING...WITH IFR POSSIBLE LATE THIS
MORNING INTO EARLY THIS AFTERNOON.
* LIGHT SNOW/SNOW SHOWERS LATE MORNING THROUGH MID AFTERNOON. CMS
//DISCUSSION...UPDATED 14Z...
COLD FRONT CONTINUES TO MOVE SOUTHEAST ACROSS THE AREA THIS
MORNING WITH WINDS SHIFTING NORTHERLY ACROSS FAR NORTHERN IL AND
SOUTHERN WI. WINDS ALONG THE SOUTHEAST WI SHORE ARE
NORTH/NORTHEAST AND THESE DIRECTIONS ARE POSSIBLE INTO ORD/MDW
BETWEEN 15Z-16Z. DIRECTIONS WILL SLOWLY TURN BACK NORTHERLY BY
EARLY AFTERNOON AND THEN NORTHWEST THROUGH THE AFTERNOON. CMS
PREVIOUS 12Z DISCUSSION...
COLD FRONT KNOCKING AT THE DOOR OF THE ORD AND MDW TERMINALS WITH
WINDS JUST SHIFTING TO OUT OF THE W BETWEEN 11Z AND 12Z...WHILE
RFD SHIFTED TO WNW AT 1030Z. THIS WIND SHIFT IS THE COLD FRONT
MOVING IN BUT THE STRONG GUSTY NW-N WINDS WILL LAG BEHIND THE
FROPA BY A COUPLE HOURS AND ARE CURRENTLY SPREADING INTO FAR
SOUTHERN WI AS WELL AS FAR NW IL.
WITH THE COLD FRONT COMES A DECK OF LOWER END MVFR AND HIGHER END
IFR CIGS. INITIALLY NOT MUCH MOISTURE AVAILABLE FOR PRECIP BUT
PROGS DO SHOW INCREASING MID AND UPPER LEVEL MOISTURE MID MORNING
INTO EARLY AFTERNOON. WITH STRONG COLD AIR ADVECTION SPREADING SE
ACROSS THE AREA AS WELL AS ANOTHER MINOR MID LEVEL SHORT WAVE
TROUGH...CURRENTLY OVER THE DAKOTAS AND FAR NW MN...APPROACHING
THE AREA THIS MORNING AND MOVING OVERHEAD BY LATE AFTERNOON
ANTICIPATE MAINLY FLURRIES OR VERY LIGHT SNOW BUT WITH A PERIOD
OF SLIGHTLY HEAVIER LIGHT SNOW ASSOCIATED WITH THE SECOND SHORT
WAVE MIDDAY-EARLY AFTERNOON THOUGH LITTLE ACCUMULATION.
NW WIND TO BE DROPPING LATE AFTERNOON AND THIS EVE WITH AS
LESSENING OF THE GRADIENT AS LOW PRESSURE MOVES FURTHER E TO N OF
LAKE ONTARIO BY 00Z AND A LARGE AREA OF HIGH PRESSURE BUILDING SE
OVER THE PLAINS TODAY MOVES E TO THE UPPER MIDWEST AND MID MS
VALLEY BY 12Z MON.
WITH STRONG SUBSIDENCE AND DRYING OF THE LOW LEVELS LATE TODAY
AND TONIGHT THE MVFR AND IFR STRATOCUMULUS IS EXPECTED TO CLEAR
OUT DURING THE OVERNIGHT.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* HIGH FOR WIND SPEEDS/GUSTS/DIRECTIONS THIS MORNING...MEDIUM FOR
THE REST OF THE PERIOD.
* HIGH FOR MVFR CIGS INTO THIS EVENING...LOW FOR IFR CIGS.
* MEDIUM FOR LIGHT SNOW/SNOW SHOWERS LATE THIS MORNING/EARLY THIS
AFTERNOON. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...LIGHT SNOW LIKELY IN THE EVENING WITH A PERIOD OF
MVFR AND IFR CONDITIONS.
TUESDAY...CHANCE OF LIGHT SNOW LATE AFTERNOON...SNOW LIKELY TUE
NIGHT. MVFR BECOMING IFR
WEDNESDAY...CHANCE OF SNOW. MVFR.
THURSDAY...CHANCE OF SNOW. MVFR.
FRIDAY...VFR.
SATURDAY...VFR.
TRS
&&
.MARINE...
433 AM CST
A LOW OVER NORTHERN LOWER MI WILL CONTINUE EASTWARD...DRAGGING A
STRONG COLD FRONT DOWN PAST THE SOUTH TIP OF THE LAKE EARLY TO
MID MORNING...WHILE A STRONG HIGH OVER THE NORTHERN AND CENTRAL
PLAINS SPREADS S AND E...AND ACROSS THE MID MS VALLEY ON MON.
FOLLOWING THE PASSAGE OF THE COLD FRONT IS VERY COLD AIR
SPREADING ACROSS THE UPPER MIDWEST...THE WESTERN GREAT LAKES AND
THE MID MS VALLEY. THE COMBINATION OF THE VERY STRONG COLD AIR
ADVECTION AND A STRONG PRESSURE GRADIENT WILL LEAD TO NW TO N
GALES DEVELOPING ACROSS THE N PORTION OF THE LAKE BY
DAWN...SPREADING DOWN TO THE FAR S PORTION BY LATE MORNING.
THE VERY COLD AIR...STRONG WINDS AND HIGH WAVES WILL LEAD TO THE
POTENTIAL FOR MODERATE TO HEAVY FREEZING SPRAY...WITH THE
GREATEST CHANCE FOR HEAVY FREEZING SPRAY TO OCCUR DURING THIS
AFTERNOON AND THIS EVENING AS TEMPERATURES DROP INTO THE TEENS
AND LOWER 20S. THERE IS THE POTENTIAL FOR SOME HEAVY SPRAY TO
LINGER AS WINDS DROP BELOW GALE FORCE DUE TO THE SLOWER DECREASE
IN WAVE HEIGHTS AND THE ADVECTION OF EVEN COLDER AIR WELL BEHIND
THE FRONT.
ANOTHER ARCTIC HIGH BUILDING INTO THE NORTHERN PLAINS TUE WILL
RESULT IN STRONG NW WINDS ON LAKE MI TUE AND TUE NIGHT ALTHOUGH
THIS SYSTEM SHOULD BE ACCOMPANIED BY A LESSER PRESSURE GRADIENT
AND THE AIR MASS WILL NOT BE QUITE AS COLD...SO ANOTHER ROUND
GALES AND FREEZING SPRAY IS NOT ANTICIPATED AT THIS TIME.
FOR THE NEARSHORE WATERS...THE BETTER CHANGE FOR GALES TODAY
WILL BE OVER THE IN WATERS DUE TO THE DIRECT N TO NW FETCH
PREDOMINANTLY OVER ALL WATER...WHILE THE IL NEARSHORE WATERS
SHOULD REMAIN BELOW GALE FORCE DUE TO SLIGHTLY WEAKER FLOW OFF
LAND. THE GREATEST RISK OF HEAVY FREEZING SPRAY WILL BE ON THE IN
NEARSHORE WATERS...THOUGH ON THE IL NEARSHORE WATERS THERE WILL
LIKELY HEAVY FREEZING SPRAY AS ONE NEARS THE 5 NM FROM SHORE
BOUNDARY AS THE LARGEST WAVES ON THE IL WATERS WILL BE FOUND OUT
NEAR THE OPEN WATERS.
WINDS AND WAVES WILL DIMINISH AS THE HIGH SPREADS E MON NIGHT AND
TUE...BUT ANOTHER LOW IS EXPECTED TO DEVELOP OVER THE NORTHERN
PLAINS MON MORNING AND TRACK E ACROSS NORTHERN IL MON
NIGHT...CONTINUING TO THE EASTERN GREAT LAKES TUE MORNING.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ019-ILZ020-ILZ021-ILZ032...9 PM SUNDAY TO
NOON MONDAY.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ744-
LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 UNTIL 9 PM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LMZ080-LMZ567-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-
LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878
UNTIL MIDNIGHT MONDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 UNTIL 6
PM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LMZ261-LMZ362-LMZ364-LMZ366-
LMZ563-LMZ565 UNTIL MIDNIGHT MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL
4 AM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Dec 29, 4:19 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CST SUN DEC 29 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
419 AM CST SUN DEC 29 2013 /519 AM EST SUN DEC 29 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL ENVELOP THE AREA
BY EVENING. MINIMUM WIND CHILL VALUES TONIGHT WILL REACH 15 TO 30
BELOW ZERO ACROSS MUCH OF NORTHERN ILLINOIS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN EXTENDED PERIOD OF BITTERLY COLD TEMPERATURES AND WIND CHILLS
IS EXPECTED THROUGH AT LEAST THURSDAY NIGHT. MINIMUM WIND CHILL
VALUES WILL APPROACH 15 TO 20 BELOW ZERO MOST NIGHTS THIS WEEK.
THERE ARE MULTIPLE CHANCES OF ACCUMULATING SNOW THIS WEEK...NAMELY
MONDAY NIGHT...TUESDAY NIGHT...AND THEN AGAIN NEWS YEARS DAY INTO
THURSDAY. EACH SUCCESSIVE SYSTEM IS EXPECTED TO BE STRONGER...WITH
SEVERAL INCHES OR MORE OF SNOW POSSIBLE ON NEW YEARS DAY INTO
THURSDAY. HOWEVER...THERE REMAINS FAIRLY HIGH UNCERTAINTY ON ANY
TYPE OF DETAILS WITH THESE SYSTEMS. CONTINUE TO MONITOR THE LATEST
OUTLOOKS AND FORECASTS THROUGH THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-301030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
419 AM CST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT...INCLUDING GALES THROUGH THIS EVENING ALONG THE
INDIANA NEARSHORE.
HEAVY FREEZING SPRAY IS EXPECTED LATE THIS MORNING THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HIGH WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE ALONG THE
INDIANA NEARSHORE ON MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
419 AM CST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS AND HEAVY FREEZING SPRAY WILL BE SEEN THROUGH
MID EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Winter Weather, Winnebago
- When
- December 29, 9:00 AM CST to 11:00 AM CST
- Where
- Winnebago forecast zone
- Reported by
- Public
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
Freezing drizzle caused a glaze of ice to form on roads, leading to multiple cars sliding off the road into a ditch along Highway 173 near Machesney Park.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 29, 20131 death · 5 injured · $50,000 · 1 event
- Winter Storm in Vermont, December 29 to 30, 2013$30,000 · 3 events
- Flash Flooding and Hail in Hawaii, December 29 to 31, 2013$5,000 · 0.75 in hail · 13 events
- High Wind in Wyoming, December 29 to 30, 201350 kt wind · 13 events
- Cold in Nebraska, December 29, 20139 events
- Heavy Snow in Maine, December 29 to 30, 20137 events
- Heavy Snow in Maine, December 29 to 30, 20135 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 20134 events
- Strong Wind in New Jersey, December 29, 2013$10,000 · 4 events
- Heavy Snow in New Hampshire, December 29 to 30, 20134 events
- Cold in Iowa, December 29, 20133 events
- High Wind in California, December 29, 201376 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487343.